Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


where m i
Jul 29, 2010

Dr. I have read many of your answers could you solve my problem i have a CD4 of 740 and Plasma Viral Load of 110 tested on 30 March 2010 the test was done 4 months after infection. Is this a good result for a infected person. Also could you guess for a case like mine when do i start medicines are there more then 5 years to start with. What should i keep away from and Wat should i eat in my meals more. Whats the average life one can live after beginning with treat meant and and on my case as i am very worried look at my results.

Response from Dr. McGowan

Thanks for your post.

I had answered a bit of this before.

If is really just 4 months after infection then your numbers look very good, especially the viral load is low. A few months after infection the viral load, which is initially very high, will drop down and settle at a level called "the viral set point". This level of virus can remain stable for years and helps predict how fast things may progress. A low level (less than 5-10,000) off meds is good; a high level (> 100,000) usually means progression may be more rapid. Your level is very low and, if it remains stable could give you a few years (5 is reasonable) with good CD4 counts. Life expectancy projections are improving every year. Recent studies suggest that if you can keep your CD4 count above 500 after 3 years of treatment (with suppressed HIV viral load) you can expect a normal lifespan. That is very reassuring.

Best, Joe



Previous
blood testing / screening
Next
Is it true what this study is suggesting?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement